MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Multiple Organ Dysfunction Syndrome (3261)
Date of Event 06/23/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft vela infrarenal extension, a non-endologix cuff and a non-endologix bare metal stent (off-label) to treat an abdominal aortic aneurysm.During the contralateral leg deployment of the bifurcated stent graft, the contralateral wire was pulled too strongly causing the device to move towards the contralateral leg.During the afx vela infrarenal delivery system retrieval, the system became stuck at the stent graft skeleton causing the stent deformation around the thoracic aorta.The resistance was felt twice during the afx vela infrarenal delivery system retrieval.A balloon was inserted from the contralateral side and the delivery system was retrieved with ballooning.The afx vela infrarenal was moved downward about 20mm during the delivery system retrieval; therefore, a gore (non-endologix) cuff was implanted at the proximal portion.Reportedly, the patient¿s vessel condition and both external iliac arteries were not in good condition with dissections and thrombosis.The angiography showed no endoleak and the operation was completed.Reportedly, the patient died 2 days post initial procedure due to multiple organ failure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2 bifurcated stent graft implant difficulty, caudal proximal extension migration of approximately 20mm, multiple organ failure and death related to abdominal aortic aneurysm are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this adverse event/incident could not be determined.Procedure related harms for this adverse event/incident could not be determined; however, the reported patient death was most likely procedure related.The reported concomitant use of a non-endologix gore cuff and non-endologix bare metal stents in the iliac arteries is off label.It is unclear if this contributed to the reported adverse event/incident.Reportedly, there was a lot of thrombi at the proximal neck.The tortuous right common iliac vessel and both external iliac arteries were not in good condition with dissections and thrombosis.This also could have contributed to the reported adverse event/incident.The final patient status was reported to be deceased two days post procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15133410
Report Number2031527-2022-00196
Device Sequence Number17762788
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)240830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberBEA25-100/I16-40
Device Lot Number2503094-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2401943-002).
Outcome Attributed to Adverse Event Death;
Patient SexMale